Louisiana, 2015

Flooding in Louisiana, May 30 to 31, 2015

May 30 to 31, 2015 · NWS SHV · 2 events in 2 counties and zones

Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 6:19 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, May 30, 6:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT SAT MAY 30 2015

.DISCUSSION...
SHOWERS AND THUNDERSTORMS GRADUALLY DISSIPATING EARLY THIS
EVENING WITH UPPER-TROUGH LINGERING ACROSS THE REGION. FOR THIS
UPDATE...ALLOWED FLASH FLOOD WATCH TO EXPIRE. HOWEVER...LEFT POPS
IN PLACE BASED ON RAPID REFRESH MODEL SUGGESTING POSSIBLE SHOWER
AND THUNDERSTORM REDEVELOPMENT OVERNIGHT ACROSS DEEP EAST TEXAS
AND INTO PORTIONS OF NORTH LOUISIANA. OTHERWISE...FORECAST REMAINS
ON TRACK. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  81  63  81 /  40  20  10  20
MLU  66  82  63  80 /  50  40  30  30
DEQ  55  78  59  78 /  40  20  10  20
TXK  60  79  61  79 /  40  20  10  20
ELD  62  80  60  79 /  40  30  20  30
TYR  62  80  61  81 /  40  20  10  20
GGG  62  80  62  81 /  40  20  10  20
LFK  65  82  63  83 /  50  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, May 30, 9:02 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CDT SAT MAY 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1002 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE REGION THIS AFTERNOON BEFORE TAPERING OFF FROM
NORTHWEST TO SOUTHEAST LATE THIS EVENING. ANY STORMS TODAY WILL
HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...
LARGE HAIL AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST
LOUISIANA ON SUNDAY BUT ISOLATED ACTIVITY CANNOT BE RULED OUT
ANYWHERE ACROSS THE FOUR STATE REGION. A DRYING TREND SHOULD
COMMENCE ACROSS MOST OF THE REGION NEXT WEEK WITH ONLY VERY
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

13

In the hours before

Special weather statement, May 30, 3:48 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SAT MAY 30 2015

TXZ149-150-152-302230-
CHEROKEE TX-RUSK TX-NACOGDOCHES TX-
448 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
OVER NEW SALEM...OR 13 MILES NORTHEAST OF RUSK...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SACUL...NEW SALEM...CUSHING...MOUNT ENTERPRISE...REKLAW...
BRACHFIELD...LANEVILLE AND GLENFAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3208 9474 3182 9466 3181 9503 3199 9506
TIME...MOT...LOC 2147Z 261DEG 19KT 3192 9496

13
Local storm report, May 30, 4:28 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     13 W MOUNT ENTERPRISE   31.91N  94.90W
05/30/2015                   RUSK               TX   BROADCAST MEDIA

            LARGE TREE DOWN ON HWY 84 JUST EAST OF FM225 WEST OF
            MOUNT ENTERPRISE.

&&

EVENT NUMBER SHV1500572

MMAYEAUX
Local storm report, May 30, 6:16 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     RUSK                    31.80N  95.15W
05/30/2015                   CHEROKEE           TX   911 CALL CENTER

            NUMEROUS TREES DOWN IN SOUTHERN RUSK COUNTY

&&

EVENT NUMBER SHV1500573

21
Special weather statement, May 30, 6:20 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT SAT MAY 30 2015

TXZ165-310100-
ANGELINA TX-
720 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANGELINA COUNTY UNTIL 800
PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUDSON...OR NEAR LUFKIN...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...BURKE...CENTRAL...HOMER AND
CLAWSON.

LAT...LON 3123 9486 3124 9487 3126 9490 3128 9489
      3128 9488 3130 9490 3132 9490 3134 9493
      3145 9486 3135 9453 3111 9468
TIME...MOT...LOC 0019Z 298DEG 8KT 3134 9484

19
Special weather statement, May 30, 8:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT SAT MAY 30 2015

LAZ017-018-310300-
SABINE LA-NATCHITOCHES LA-
912 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SABINE AND WEST
CENTRAL NATCHITOCHES PARISHES UNTIL 1000 PM CDT...

AT 911 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANY...OR 24 MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANY...ZWOLLE...PLEASANT HILL...MARTHAVILLE AND BELMONT.

LAT...LON 3153 9346 3162 9365 3184 9349 3176 9326
TIME...MOT...LOC 0211Z 215DEG 16KT 3165 9351

19
Special weather statement, May 30, 8:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SAT MAY 30 2015

TXZ153-166-310300-
SAN AUGUSTINE TX-SHELBY TX-
914 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY AND
NORTHEASTERN SAN AUGUSTINE COUNTIES UNTIL 1000 PM CDT...

AT 914 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLAND LAKE...OR 13 MILES SOUTH OF CENTER...MOVING NORTHEAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN AUGUSTINE...PATROON...SHELBYVILLE...NEUVILLE...BLAND LAKE...
CALGARY...JORDANS STORE AND HURSTOWN.

LAT...LON 3149 9421 3162 9430 3183 9399 3163 9383
      3161 9389 3161 9390 3160 9392
TIME...MOT...LOC 0214Z 242DEG 18KT 3159 9417

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Caddo

When
May 30, 9:00 PM CST to May 31, 11:59 PM CST
Where
Caddo County, 1.25 mi N of Missionary to 1.45 mi ENE of Missionary
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.018, -93.847

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Caddo and Bossier Parishes in Northwest Louisiana will be included in the June, 2015 Storm Data publication.

Flood, Bossier

When
May 30, 9:00 PM CST to May 31, 11:59 PM CST
Where
Bossier County, 2.54 mi WNW of Ferry to 4.47 mi ENE of Ferry
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.017, -93.859

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Caddo and Bossier Parishes in Northwest Louisiana will be included in the June, 2015 Storm Data publication.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577283, 577284.